• Welcome to Avian Avenue! To view our forum with less advertisments please register with us.
    Memberships are free and it will just take a moment. Click here

Clavamox/Probiotics

AGS

Walking the driveway
Vendor
Joined
1/14/20
Messages
180
Real Name
Ava
My bird is prescribed Clavamox for 10 days every 12 hours and is already having side effects after 2 doses. He is having diarrhea once in a while even though he is taking it with food. I can ask the vet if he should stop it tomorrow and try something different, but I was wondering if starting probiotics now would help? The probiotics I have say to start after the antibiotics, but it’s not harmful to start before, it’s just that the antibiotic would also kill the probiotic. So I don’t know if it would completely cancel it out or if it still might help him to start that now and just keep him on it after the antibiotic is finished as well.

He also has stomach issues on any antibiotic so I don’t know if this medicine is any worse than any other antibiotic. But mostly I’m concerned about a secondary yeast infection since it seems to be relatively common with this medication.
 

Ripshod

Biking along the boulevard
Mayor of the Avenue
Avenue Spotlight Award
Joined
12/6/18
Messages
5,806
Location
UK
Real Name
Linden
Antibiotics do kill any probiotic you may use, so I see no real point in giving both at the same time. Won't hurt, just won't help. Start the probiotics the day after the last dose of antibiotics.
Antibiotics often make things worse before they get better. They do the same to me.
Yes, contact the vet and ask, but I feel the response may be the same - give the full course of the antibiotics.
If the probiotics are good and actually contain live cultures (most do) then they should be in control before any risk of yeast.
 
Top